Marianne C’s Story
My name is Marianne and on April 11, 2017 I was given 500mg of Ciprofloxin for a sinus infection. Because my ears were very plugged my doctor also decided to give me a shot of Steroids. After taking 6 pills I had an immediate severe allergic reaction. My skin on my arms, chest, and face turned bright red. It looked like I had been in the sun for days, however I never even went outside. My skin was hot to touch, tingling, prickly, burning, with a deep heavy aching in both hands & arms, as well as my face and even in my mouth and tongue! I knew immediately that I was having some kind of allergic reaction. Since I had only had 2 drugs given to me I assumed I was reacting to the steroid, I had been given Cipro before and had no problems. I immediately started taking Benadryl and went on line to check my symptoms. I looked up Steroids and knew that my symptoms didn’t match. I then looked up Cipro and was stopped dead in my tracks! What I saw were pages and pages of articles about the severe reactions that people had on not only Cipro but all Fluoroquinolone type antibiotics. And I was shocked to read that these drugs had a black box warning from the FDA. A black box warning is the highest level of warning that can go on a drug before it is removed from the market.
This adverse reaction has a mind of its own. First was the rash and the peripheral neuropathy issues, which lead to pain in every joint, muscle, and tendon in my body. I have muscle weakness and muscle wasting. I started having tremors and twitches all over my body that would come and go. I was nauseous and had no appetite. My body could not regulate my body temperature and I would go from sweating to chills. I had insomnia, chronic headaches, brain fog, memory issues, and an overall exhaustion to my core. Basically I was shocked that an antibiotic could cause this much damage and that I was never warned by anyone of these potential side affects! Not my doctor nor my pharmacy when picking up my prescription. Later I would find out that you should not take Steroids with fluoroquinolone drugs. And in me doing so, that made the reaction worse.
As of today, September 14, 5 months since I was floxed, I am still suffering with extreme fatigue, and peripheral neuropathy in both hands, arms, feet, legs, face, and tongue. Muscle weakness, Muscle pain in my thighs, arms. My joints are stiff and painful. I have a problem with sleeping, heart palpitations, periodic muscle twitching all over, muscle tremors & jerks, lack of appetite, weigh loss, headaches, balance issues. Am I am getting really tired of this…..
I continue on this journey and prayerfully wait for improvements and/or complete healing.